We read with interest the recent case report and review of serious clozapine adverse reactions by Li et al. (2018). Clozapine induced myocarditis (CIM) is a potentially life-threatening adverse drug reaction (ADR). The authors attribute mortality in this case to CIM and suggest that screening via cardiac enzymes and inflammatory markers should be routine. Internationally, the incidence of CIM has been estimated at 0.07% to 0.7% (Cohen et al., 2012). In contrast, rates ranging from <0.1% to 8.5% have been reported in Australia, with highest incidence in single centre studies (Ronaldson et al., 2015).
- Drug-related side effects and adverse reactions
Dawson, J. L., Clark, S. R., Sluggett, J. K., Procter, N., & Bell, J. S. (2018). Is the higher incidence of clozapine induced myocarditis in Australia due to awareness and monitoring? Schizophrenia Research, 201, 426-427. https://doi.org/10.1016/j.schres.2018.05.044